View Full Version : Foot Pain
11-23-2006, 04:50 AM
Kind of curious here if I am just nuts. My feet hurt a lot. I mean several times they feel like I dropped something on both of them, but I didn't. Nothing 'triggers' the pain and it comes randomly throughout the day. The weird thing is nothing makes it stop, it just leaves when it wants to. I tried various types of OTC pain meds and two old pain scripts I had in my drug-drawer. I tried to apply cold packs and heat pads, but no-go.
No clue if it's a side effect of something or maybe it's just a random unexplained pain. I figured I'd ask while it's going on. I need to mop and can't get up. :(
11-23-2006, 08:53 AM
about 10 years ago I suddenly started getting intense foot pain that just came and went inexpicably...so bad sometimes I couldnt walk
I had acupuncture and reflexology/foot massage for it, along with a daily foot soak in warm water with epsom salts dissolved in it (1 cup to about 2 gallons hot water)
the foot pain was gone within about a month and has never returned.
still dont know exactly what caused it but I was sure relieved to see it go
hope maybe that can lead you to some relief for yours
ok....scurrying back to the kitchen to continue the feast preparation:p
hope you get some time off your feet today!:)
11-23-2006, 09:23 PM
No advice just good feet wishes.
I have had for decades. It can be neuropathy. It can be from low thyroid, it can be from new shoes that don't agree with you. When both feet are equally affected that points to a cause other than a "misstep".
If you like I will research your meds for you... and get back with any nutritional advice. YOu can PM me for privacy or visit our Vitamin forum.
I had horrible pain in my early thirties from hypothyroidism.
If your pain is in the metatarsal area (ball of the foot) an x-ray may be useful for detecting sesamoid bone injuries. (I have broken ones on both feet as well).
These can be very painful.
Neuromas too ..but they would not "come and go".
Please feel free to visit Peripheral Neuropathy here... we have all variants of foot pain.
11-24-2006, 01:20 PM
Awesome thanks. I'd be willing to try anything. It's normally on the top of both of my feet and feels like I dropped something (something large) on them. When I walk the balls/heels hurt and my entire foot hurts so I walk all hunched over. I thought maybe it was arthritis or something, but the pain isn't the same. I've had arthritis in my hands and back since I was 17.
We have awesome genetics in my family. lol!
Thanks for the replies, I'm open to all tips. My S.O.'s mother is a doctor (primarily homeopathic stuff) so I have access to every type of vitamin and such. I don't ask her directly or she will send me home with 30 things.
Last night she told me 98% of everything in my fridge causes cancer. :(
There are patches called Salonpas, which are over the counter in most
pharmacies. I use them on my feet alot. And they help alot.
Here is the website:
and this is the one I use:
They are inexpensive, and easy. A good test to see if your problem is
inflammatory. They make alot of other products, but try the one with methyl
salicylate in them --put one vertically on one foot. Then compare the next day to the unmedicated one.
You may still need x-rays of the foot to rule out bone issues/breaks, etc. But alot of foot pain is just "strains". Don't tie shoes too tightly either! And check your sandals..if they are hitting across that instep? Switch shoes for a while and see if that improves.
I can evaluate your meds and any contributions they may be making to your issues. I am NOT like your MIL, however!:p So I do understand your reluctance... I bet she can be very intrusive! Don't shut off however, because of that... there may be an answer for you, buried there somewhere! ;)
I saw your other post on General about nerve issues... so in the end you may need substantial vitamin support.
There are two major chemistries that run our bodies.
1) Methylation ones (involving B12, folic acid, and B6)
2) essential fatty acid chemistry-- which is huge on nerve maintenance and the heart and brain.
That comment about the cancer in the fridge... you know Calif is a very
radical and aggressive State for additives and carcinogens. Many products have labels that say "not for sale in California".
11-25-2006, 04:11 PM
For the main medications, I take 2,500 MGs of Keppra per day (1k in morning, 500 for lunch, and 1k before bed). I also have Butalbital for headaches and Relpax for migraines. I don't know why, but pills that are colored give me headaches (yes, even headache pills) so I don't take the butalbital since they gave me colored ones (I normally have a pale blue tablet which I'm ok with but the gel caps make the pain worse). Relpax is 40mg per dose and I only take those in 'Oh crap' situations. They average around 12 bucks a pill, so I only use when I cannot handle it.
Normally for headaches I will drink black coffee and follow with inositol (I have to drink like 3 pots to accomplish anything, so the inositol is necessary).
I am supposed to take Depakote with my Keppra but I don't take it. It doesn't help (I know my body) and it makes my hair fall out.
Aside from that, I take Midol once a month. :D
I am on a high fat 'diet' (I don't count or anything) because I am underweight. I am 29, 5'3 and 100lbs which goes from 90-105 randomly. I drink two Boost Plus drinks per day (one in morning with breakfast and one in evening with dinner) to 'maintain' the weight I have. I will sometimes drink Ensure instead if it's on sale (I'm not from California originally, so I am a sucker for cheap stuff).
I do have a history of arthritis and degenerative (not sure I spelled that right) disk disease in my family (mother, grandmother) although I am not sure how far that goes into genetics, to be honest.
Those are the shoes I have, they are very light weight and fit me well. I have three other pairs that I found that are the same at Payless that I wear too (yay!). I have problems with tennis shoes as many don't fit me right. I have skinny feet and they are kinda small (5.5 in womens).
Normally, I wear a pair of sports ankle socks and then these fleese footie socks or the slippers my granny knitted for me. I wear shoes as less as possible, I hate them. I am a sock and ugly slipper kind of gal. I am more for comfort than anything.
I've only had one injury to my foot which was my right ankle that I shattered as a kid. But that never bothers me and healed long ago.
I'll look into those patches today and hope they have them for sale at the local pharm here.
My MIL always means well, but she's very much into the organic thing and while I think it's nice, I also think (at least in CA) they jack up the prices because organic is a trend of sorts now. Most things are a bit too expensive for my liking. :D
In regards to the Keppra... this is too new to be in the reference that I use.
However, other AEDs cause loss of calcium and vit D and many doctors extend
the warnings to the newer agents. So that is a potential for you.
The triptan family of drugs for migraine do not have documented depletions yet.
Depakote does cause hair loss, and zinc can help with that. It also causes a secondary l-carnitine deficiency which can be very very serious (it has caused some deaths). http://www.mynchen.demon.co.uk/Ketogenic_diet/Supplements/Carnitine.htm
Depakote also interferes with female hormones and can lead to PCOS (polycystic ovary syndrome) in some women.
Butalbital (with acetaminophen) also depletes calcium and Vit D. Also folic acid, biotin, Vit K and glutathione. We have a very good thread growing on Vit D and the new data surrounding its use now..at our Vit forum here.
Long term use of inositol daily needs support by taurine which is an amino acid. I found that link at Dr. Kittley's site www.obesitysanswer.com
You know, anyone who has trouble gaining weight, or who shows
symptoms of vitamin deficiency may have malabsorption issues, and the most common is gluten intolerance! You can learn about this here at the gluten forum. There are links to migraines with this as well. I am sure you know Cara well.. she'd be glad to help you. Gluten intolerance is common, and sneaky and can cause neuropathies as well.
Medically you should have a serum B12 run, a serum Vit D, and a bone scan for osteopenia issues. If your foot pain continues, x-rays, and tests for hypothyroidism may show a link there.
I looked at the shoes, and I would not be able to wear them myself, as I have a high instep. Many shoes bind the tendons on the instep and compress nerves there. Try this, take your finger and press on the top of your foot for a minute, and see if this creates numbness, or pain. Move along the top of the foot and test it out. I can hit several painful spots on my own feet! As I have grown older, this is quite critical for me. I did not notice it as much when I was your age. It may be just starting for you!
The patches are very inexpensive, and work well for me for minor pain.
I use them on my hands/knees and feet commonly.
I would like to add...
Heavy use of caffeine, is a diuretic. This depletes magnesium from the body.
When magnesium is low, migraines occur more frequently. And other things
happen as well, including muscle cramps, twitching and other similar symptoms.
Foods high in magnesium or a supplement may be very useful for you.
Please see my magnesium thread on Vit forum.
vBulletin® v3.7.3, Copyright ©2000-2013, Jelsoft Enterprises Ltd.